Psoratic Arthritis

katekelly
katekelly Member Posts: 975
edited 29. Dec 2010, 08:50 in Living with Arthritis archive
Hi is there anyone out there that suffers with this? I have had RA for nearly 15 years now and for the last few months I have hhad this awful rash. I thought at first it was a sweat rash as it was just under my boobs and being rather large in that area it eouldn't be unusual. After a few weeks I went to see my GP -well a locum. She said it was fungal. I told her I had treated it with Canestan cream but it hadn't done any good. She gave me a steroid cream but this hasn't touched it. A friend who is a district nurse gave me some nappy rash cream which has helped take the 'angryness' out of the rash but whenever I stop using the cream the rash come back worse. I knoe have a patch on the top of my thigh and on my wrist. I hadn't thought much about it until I readan article and it said about Psoratic Arthritis.

So my question to you is - is it usual to get this as well as other forms of Arthritis? I have looked it up on the internet and the rash and skin 'thickening' seems to look the same to me. I have been suffering with my 'age' and so I have tended to put any changes to my body down to the menopause.

Any advice would be gratefully accepted.

Thanks

Kate xxx

Comments

  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Kate,

    Flower you been unlucky there! I got pa but don't get much of the p.... actually since being on mtx I haven't has any at all thinking about it.....

    I have had it move around a bit and it used to become a complication of cuts... that meant my hands used to have a bit and back then I did relief milking and oddly enough udder cream really helped mine......

    We used to use that and a barrier cream if required but I never really bothered with the barrier.... never get small pox but have ha cow pox either :lol::lol:

    Mine has never been fungal I don't think and the docs always give me steroid ream beginning with a B but my brain is disengaged just now so I can't remember the rest.....

    Its slow but helps as well.

    I really hope yon can get shot of it soon.

    Hey hope you all had a good Christmas? Cris x
  • lindalegs
    lindalegs Member Posts: 5,366
    edited 30. Nov -1, 00:00
    Hi Kate,

    When I started with a rash, mainly on my arms, a few years ago it turned out I'd developed an allergy to the meds I'd been on for years. Medication was stopped and rash went away. Do you think it could be that?
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Psoriasis is caused by the skin renewing itself far too quickly: instead of the usual 28-31 days it does it in 3 or 4. The skin is raised, lumpy even, dry and flaky, very red in appearance (under the white flakes) but not necessarily itchy. I don't have much of the P bit of my PA (the sulphasalzine controls it) but when I do Dovobet cream does calm it (on prescription from the doc). I am not sure that what you describe is P - perhaps a pharmacist could advise. I wish you well. DD
  • frogmorton
    frogmorton Member Posts: 27,670
    edited 30. Nov -1, 00:00
    hey Ho Kate :))

    good to see you my lovely :))

    Sounds like my lucy's rash....she has been getting one between her thighs....it was very angry too and hot if anything. Daktakor (or someting similar has sorted it) and avoiding trousers over teh school hols.

    How can you avoid boobs though??: x:(

    I hope it's not the P bit too :shock: think maybe the GP will send you to see a dermatologist? they are brilliant and will 'spot' (joke!) the problems straight away amost.

    You take care

    Love

    toni xx (PS love to Mutters!)
  • dorcas
    dorcas Member Posts: 3,515
    edited 30. Nov -1, 00:00
    Hi Kate :grin:

    I have PA too and only ever had one very small area of psoriasis on my elbow which has disappeared due to the PA meds.

    I know peeps can have more than one type of arther so it is possible to have RA & PA but it's definitely not something you can self-diagnose.

    That rash sounds irritating and persistent and if it's not clearing up then maybe you need to see the doc ?.
    He can prescribe alternatives and/ or refer you to a dermatologist who would definitely be able to tell you if it's psoriasis or not... and give you the right kind of treatment.

    good luck with it Kate. :!: hope you get some ease and some answers soon.

    Iris xx

Who's Online

6
frogmorton
frogmorton
+5 Guests